MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Catalog Number 73016SI
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Sepsis (2067); Hematuria (2558)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the critical care nurses in an online survey that the patient experienced and adverse event directly caused attributable to the usage of foley catheter and resulted in hematuria and sepsis.It was unknown what medical intervention was provided for the sepsis and hematuria.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the critical care nurses in an online survey that the patient experienced and adverse event directly caused attributable to the usage of foley catheter and resulted in hematuria and sepsis.It was unknown what medical intervention was provided for the sepsis and hematuria.Per additional information received via mail on 13dec2024, stated that the respondent indicated the patient did require medical or surgical intervention and stated patient might need dialysis and for the sepsis complication experienced they indicated medical or surgical intervention was required and stated surgery when asked to elaborate.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: bardex lubri-sil i.C.All-silicone foley catheter infection control all-silicone foley catheter (latex free) warning: do not use ointments or ointments on the catheter or lubricants having petrolatum based lubricants.They will damage the silicone and may make the balloon burst.Warning: after use, this product may pose a risk biological potential.Handle and dispose in accordance with laws and applicable local, state and federal regulations.Caution: federal law (us) restricts this device to sale by physicians.Or by optional prescription.Caution: do not aspirate urine through the wall of the drain funnel.Storage: store catheters at room temperature, away from direct exposure to light, preferably in the original box.Note: aggressive traction is not recommended, particularly in the presence of sutures, for 100 percentage silicone foley catheters.Sterile unless the package is opened or damaged.Exclusive use for a single patient.Do not reuse.Do not resterilize.For urological use only.Valve type: use a luer-slip type syringe.Do not use needle.Catheters should be replaced according to the guidelines of the cdc guideline for the prevention of associated urinary tract infections to catheters.At the appearance or first signs of a urinary tract infection, catheter encrustation or any other catheter-related adverse effect, the catheter should be replaced.To deflate the catheter balloon: gently insert a syringe into the catheter valve.Never use more force than necessary to make the syringe stick to the valve.If you notice that the deflation is slow or absent, carefully reinsert the syringe.Let the balloon deflate slowly on its own only.Do not manually vacuum or accelerate balloon deflation.If hospital protocol allows it, can cut the valve arm.If this fails, contact an appropriately trained professional for help, as directed by hospital protocol.Should balloon rupture, care must be taken to ensure that all fragments of the patient's balloon.Visually inspect the product for imperfections or surface deterioration before use.Recommended inflation capacities.5 cc balloon: use 10 cc of sterile water 30cc balloon: use 35cc sterilized water do not exceed recommended capacities.Utis represent the 40 percentage of infections nosocomial.In vitro tests of bacterial adhesion show that lubri- sil i.C.The coating of the foley catheter reduces the accession of the bacteria most commonly associated with infections nosocomial uti.Correction: b,f,h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20797796
Report Number1018233-2024-07634
Device Sequence Number7894495
Product Code MJC
UDI-Device Identifier00801741025488
UDI-Public(01)00801741025488
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number73016SI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown